CSN Login
Members Online: 4

Not a Pleasant Topic - Diarrhea - Radiation

Different Ballgame's picture
Different Ballgame
Posts: 870
Joined: Jan 2010

This is not a pleasant subject but I have sporadic changes with stool throughout a week. Stool is absolutely normal, then changes to not being formed, then changes to a form of diarrhea. Other than that, I feel great. I asked radiation oncologist and she said that is not a side effect to the breast being radiated. I told her more than once since I continued to have the problem. I discussed this with my primary care doctor who said to observe it a little longer, then call him. I am ready to call him back but before I do, I want to know if anyone else has ever experienced this. (Had a colonoscopy in July 2009 - normal.)

Yesterday I saw a post on constipation but it was related to chemo. That post made me think to do this post.

Has anyone had what I best describe as both normal and irregular stools throughout a week?. It's a yo-yo. Radiation was finished on January 18 (31 treatments). First actual diarrhea started January 6.

I’m the one whose buttocks ached first when the area of her breasts (tissue expanders) developed infection --- left breast 5 weeks after mastectomy and right breast 7 weeks after mastectomy.) If you want to laugh, read my post I Bet You Never Had This Reaction.

I hope I am not alone on this one.

Janelle

carkris's picture
carkris
Posts: 4513
Joined: Aug 2009

I have not had radiation yet. but my bowels have been all over the place with chemo. now off chemo and constipated. during chemo more D. nothing os regular or normal

cindycflynn's picture
cindycflynn
Posts: 1133
Joined: Oct 2009

yet, but did have problems like yours with chemo.

Have you tried Activia yogurt? It really helped with the problems I was having. My second and third chemos were much easier because of that.

Good luck,
Cindy

Skeezie's picture
Skeezie
Posts: 583
Joined: Aug 2009

Never had radiation but certainly the big "D". A friend gave me Probifia Pearls to keep the colon happy. And mine's been "happy" since the beginning of the year.

Good luck, hope it gets better.

Hugs, Judy :-)

MAJW
Posts: 2515
Joined: May 2009

Janelle, I had 33 radiation treatments.........no BIG D with it though....did have it after my first chemo, big time! Have you changed your diet at all? What medications are you taking? Anything new or different that you could relate the bid D to? Have you taken anything to stop it, like Immodium? That works really well.......
Hope you can find the cause......
Nancy

Lynda53's picture
Lynda53
Posts: 210
Joined: Oct 2009

I googled and got this and chose the AcS response
ACS :: Diarrhea
Apr 27, 2009 ... Diarrhea caused by chemotherapy or radiation therapy may last for up to 3 weeks after treatment ends. What the patient can do ...
www.cancer.org/docroot/MBC/.../MBC_2_3X_Diarrhea.asp - Cached - Similar

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network